Noting an association between treatment with human immune globulin products and increased risk of thrombosis, the US Food and Drug Administration (FDA) has issued a boxed warning that cautions physicians and patients about that link.
The FDA, in a Safety Communication issued June 10, is requiring manufacturers of intravenous, subcutaneous, and intramuscular human immune globulin products to add information to the current boxed warning in the labels of these medications about the thrombosis risk and strategies to reduce such risk.
Mitka M. FDA: Thrombosis Risk With Immune Globulin Products. JAMA. 2013;310(3):247. doi:10.1001/jama.2013.15267
* * SCHEDULED MAINTENANCE * *
The JAMA Network Sites will be conducting routine maintenance from 10/20/2017 through 10/21/2017. During this window access to content and authentication may be intermittently available. The JAMA Store will be completely unavailable during the maintenance window.